MAUDE Adverse Event Report: EXPLORAMED NC7, INC. WILLOW WEARABLE BREAST PUMP; POWERED BREAST PUMP

EXPLORAMED NC7, INC. WILLOW WEARABLE BREAST PUMP; POWERED BREAST PUMP
Model Number PDW48
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported sepsis, secondary to mastitis, treated by intravenous and oral antibiotics.The customer may have been using an incorrect flange size, as she noted using a 30.5 flange with another pump (outside of willow's range of flange sizes).The customer noted pumping during treatment using an alternate pump.The initiating factor in this situation, mastitis, is primarily caused by milk stasis within the breast, providing a medium for bacterial growth.There are a variety of risk factors for mastitis, including missed or restricted feedings, breast engorgement, restriction from tight bra/ clothing, prone sleeping position, maternal stress, excessive fatigue, and malnutrition.Mastitis is usually a benign, self-limiting condition, with few consequences to the infant and incidence ranging from 4-27%.The device has not been returned to exploramed nc7 for evaluation.However, a manufacturing review was conducted on the device history record and no nonconformances were noted in the production of this device.Based on the information provided, it cannot be definitively concluded that the willow wearable breast pump caused or contributed to the incident of mastitis.World health organization, mastitis causes & management, 2002.Spencer jp, management of mastitis in breastfeeding women, american family physician.2008; 78 (6): 727-732.Michie c, the challenge of mastitis.Arch dis child.2003: 88, 818-821.Foxman b, lactation mastitis: occurrence and medical management among 946 breastfeeding women in the united states.Am j epidemiol, 155 (2) 2002.Wambach, karen, and jan riordan.Breastfeeding and human lactation.5th ed., jones & bartlett learning, 2016.
 
Event or Problem Description
The customer reported to willow customer care on 24-jul-2020 that she hospitalized on (b)(6) 2020 for sepsis secondary to mastitis.While in the hospital, she was treated with was on intravenous vancomycin and was given clindamycin at discharge on (b)(6) 2020.Customer was hospitalized a second time on (b)(6) 2020 for (b)(6).She was discharged after 3 days with continued treatment of vancomycin via a picc line.Customer noted pumping during treatment using an alternate pump.

Brand Name
WILLOW WEARABLE BREAST PUMP
Common Device Name
POWERED BREAST PUMP
Manufacturer (Section D)
EXPLORAMED NC7, INC.
1975 w. el camino real
suite 306
mountain view, ca
MDR Report Key10440548
Report Number3012759464-2020-00012
Device Sequence Number3218463
Product Code HGX
UDI-Device Identifier00858298006446
UDI-Public(01)00858298006446(11)200325
Combination Product (Y/N)N
PMA/510(K) Number
K191577
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberPDW48
Device Catalogue NumberPDW48
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2020
Initial Report FDA Received Date08/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;